Alert archive / Alabama / Red Flag Warnings in 2022

Red Flag Warning 8, NWS Mobile, AL

October 17, 2022Escambia County, Okaloosa County, Santa Rosa County, Florida; 7 counties in Alabama

NWS Mobile, AL issued this red flag warning at Oct 17, 2022, 2:08 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; 7 counties in Alabama. It took effect at Oct 18, 2022, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2022, 2:08 PM CDT (19:08 UTC)
In effect from
Oct 18, 2022, 11:00 AM CDT
Expired
Oct 18, 2022, 7:00 PM CDT
In force
8 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 121 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS84 KMOB 171908
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
208 PM CDT Mon Oct 17 2022

...A RED FLAG WARNING IS IN EFFECT LATE TUESDAY MORNING THROUGH 
TUESDAY AFTERNOON FOR SOUTHERN MOBILE AND BALDWIN COUNTIES IN 
ALABAMA AS WELL AS THE FAR WESTERN FLORIDA PANHANDLE DUE TO A 
COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 
15 MPH, AND HIGH ERC AND KBDI VALUES...

...A FIRE WEATHER WATCH REMAINS IN EFFECT LATE TUESDAY MORNING 
THROUGH TUESDAY AFTERNOON FOR SOUTH-CENTRAL ALABAMA DUE TO A 
COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 
15 MPH, AND HIGH ERC AND KBDI VALUES...

ALZ263>266-FLZ201>206-181000-
/O.UPG.KMOB.FW.A.0006.221018T1600Z-221019T0000Z/
/O.NEW.KMOB.FW.W.0008.221018T1600Z-221019T0000Z/
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
208 PM CDT Mon Oct 17 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT TUESDAY FOR
SOUTHERN MOBILE AND BALDWIN COUNTIES IN ALABAMA AS WELL AS THE 
FAR WESTERN FLORIDA PANHANDLE...

The National Weather Service in Mobile has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM CDT Tuesday.

* AFFECTED AREA...Fire Weather Zones 201, 202, 203, 204, 205, 
  206, 263, 264, 265 and 266.

* WINDS...North winds around 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ALZ056>060-181000-
/O.CON.KMOB.FW.A.0006.221018T1600Z-221019T0000Z/
Conecuh-Butler-Crenshaw-Escambia-Covington-
208 PM CDT Mon Oct 17 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR SOUTH-CENTRAL ALABAMA...

* AFFECTED AREA...Fire Weather Zones 056, 057, 058, 059 and 060.

* WINDS...North winds 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
2 follow-up statements
470 
WWUS84 KMOB 180818
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
318 AM CDT Tue Oct 18 2022

...A RED FLAG WARNING IS IN EFFECT THROUGH THIS AFTERNOON FOR 
SOUTHERN MOBILE AND BALDWIN COUNTIES IN ALABAMA, THE WESTERN 
FLORIDA PANHANDLE, AND PARTS OF INTERIOR SOUTH CENTRAL ALABAMA 
DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT 
WINDS AROUND 15 MPH, AND HIGH ERC AND KBDI VALUES...

ALZ056>060-182230-
/O.UPG.KMOB.FW.A.0006.221018T1600Z-221019T0000Z/
/O.EXA.KMOB.FW.W.0008.221018T1600Z-221019T0000Z/
Conecuh-Butler-Crenshaw-Escambia-Covington-
318 AM CDT Tue Oct 18 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT
THIS EVENING FOR PARTS OF INTERIOR SOUTH CENTRAL ALABAMA...

The National Weather Service in Mobile has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM CDT
this evening. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zones 056, 057, 058, 059 and 060.

* WINDS...North around 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 18 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ALZ263>266-FLZ201>206-182230-
/O.CON.KMOB.FW.W.0008.221018T1600Z-221019T0000Z/
Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-
Escambia Inland-Escambia Coastal-Santa Rosa Inland-
Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal-
318 AM CDT Tue Oct 18 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR SOUTHERN MOBILE AND BALDWIN COUNTIES IN 
ALABAMA AND THE WESTERN FLORIDA PANHANDLE...

* AFFECTED AREA...Fire Weather Zones 201, 202, 203, 204, 205, 
  206, 263, 264, 265 and 266.

* WINDS...North around 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
364 
WWUS84 KMOB 181939
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
239 PM CDT Tue Oct 18 2022

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM CDT THIS
EVENING FOR SOUTHERN MOBILE AND BALDWIN COUNTIES IN ALABAMA,
PORTIONS OF INTERIOR SOUTH-CENTRAL ALABAMA, AND THE WESTERN 
FLORIDA PANHANDLE DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY 
VALUES, 20 FOOT WINDS AROUND 15 MPH, AND HIGH ERC AND KBDI 
VALUES...

ALZ056>060-263>266-FLZ201>206-190000-
/O.CON.KMOB.FW.W.0008.000000T0000Z-221019T0000Z/
Conecuh-Butler-Crenshaw-Escambia-Covington-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-
239 PM CDT Tue Oct 18 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR SOUTHERN MOBILE AND BALDWIN COUNTIES IN ALABAMA, PORTIONS OF 
INTERIOR SOUTH-CENTRAL ALABAMA, AND THE WESTERN FLORIDA 
PANHANDLE...

* AFFECTED AREA...Fire Weather Zones 056, 057, 058, 059, 060, 
  201, 202, 203, 204, 205, 206, 263, 264, 265 and 266.

* WINDS...North winds 15 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 17, 12:45 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 17, 12:45 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1245 PM CDT Mon Oct 17 2022

...New AVIATION, NEAR TERM...

.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Mon Oct 17 2022

VFR conditions will prevail through Tuesday morning as the broken
to overcast mid to high-level cloud decks over the area today
clear from west to east overnight. Northwesterly winds around 10
knots this afternoon with increase late tonight into Tuesday to
around 15 knots with gusts to 25 knots in the wake of a cold
front. /22

&&

.NEAR TERM...
(Now through Tuesday)
Issued at 1233 PM CDT Mon Oct 17 2022

An upper level longwave trough will continue to dig southward
across much of the eastern U.S. today and the associated strong
cold front we have been advertising is expected to make its way
southeastward through our forecast area this afternoon into early
this evening. A much cooler and drier airmass will spread into our
forecast area tonight into Tuesday as surface high pressure builds
southeastward from the Plains into the Mississippi Valley and
north central Gulf Coast region. Clouds are expected to decrease
this evening with mostly clear skies anticipated overnight into
Tuesday. Surface dewpoints will likely crater into the 20s and
possibly even into at least the upper teens on Tuesday, which will
lead to very low relative humidity values across the region. The
low RH combined with elevated northerly flow will pose an
increased fire danger risk Tuesday. Much cooler temperatures are
expected tonight with lows from around 40 to the mid 40s over
interior areas and upper 40s to mid 50s along the coast. Highs
Tuesday will be well below normal, ranging from 56 to 62 degrees
interior areas, with mid 60s across our central and southern
coastal zones. /21 /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      47  63  33  64  32  67  42  76 /   0   0   0   0   0   0   0   0
Pensacola   51  66  39  64  39  67  47  75 /   0   0   0   0   0   0   0   0
Destin      54  68  46  64  47  66  52  75 /   0   0   0   0   0   0   0   0
Evergreen   42  61  31  62  30  67  36  74 /   0   0   0   0   0   0   0   0
Waynesboro  41  57  31  60  29  66  37  73 /   0   0   0   0   0   0   0   0
Camden      41  56  29  60  28  66  34  72 /   0   0   0   0   0   0   0   0
Crestview   47  63  31  64  31  67  38  74 /   0   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Watch from late Tuesday night through Wednesday morning
     for ALZ051>060-261>264.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for ALZ056>060-263>266.

FL...Freeze Watch from late Tuesday night through Wednesday morning
     for FLZ201-203-205.

     Fire Weather Watch from Tuesday morning through Tuesday evening
     for FLZ201>206.

MS...Freeze Watch from late Tuesday night through Wednesday morning
     for MSZ067-075-076-078-079.

GM...Small Craft Advisory from 10 PM this evening to 10 AM CDT
     Wednesday for GMZ630>632-650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:43 AM CDTFreeze WatchMOBEscambia, Okaloosa, Santa Rosa23 hr
Oct 17, 3:54 AM CDTSmall Craft AdvisoryMOB54 hr

Nearby

Red Flag Warnings in Alabama, 2022Red Flag Warnings in Florida, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.